During tx I had a very severe case of what they called plaque on my scalp. It covered most of my scalp and was pretty thick white stuff. ( Yuk) I flaked from it constantly and nothing helped for me not even what was prescribed by the doctor. So I just remained itchy and my head was literally FULL with it. Soon as I finished txing it went away...except for one teeny little piece.
Being that I didnt have much hair all you could see was a "snow covered" like scalp.
IT DOES GO AWAY!
Rosebud, I have about the same thing that you are describing. I'm about 7 weeks post treatment and I still have it but it is getting better. The areas behind my ears that try to start going down the back of my neck still come and go but respond almost instantly to over-the-counter hydrocortisone cream (which I use very sparingly). The stuff on my scalp is getting better but I still have some days where it seems worse than others. I have used just about everything there is to try (T-gel, Head & Shoulders, olive oil at night with a shower cap on my head, washing my hair only 2 times a week to prevent extra dryness and nioxin) but nothing really seems to help to a great degree.
I have also read that Vicks can help soften psoriasis but I doubt that it will really do much for us when on Hep C treatment, plus it stinks. :) I did also use some shampoo with Tea Tree Oil and it didn't help at all.
I have scalp problems too and use a shampoo bar called ZNP. It's over the counter but you have to ask for it behind the pharmacy window. It seems to help me. Different things help different people though. It takes most of the itching away and flakiness.
My husband suffers with that. After all the prescription oitments, he is using t-gel shampoo and a tube of (can't remember the name) oitment used for diaper rash. It has vitamins A, D, E, and Zinc in it. It really helped the dryness, redness and iching.
I developed seborretic (sp) dermatitis on my scalp and forehead..it was worse post tx than during though-possibly because I was only washing about once a week on tx....who knows..
My derma suggested using Free and Clear Shampoo and Conditioner (or any type for sensitive skin/scalp) and stop using all other products entirely. And she gave me Desonide Lotion 0.05% for my head and Desonide Ointment 0.05% for my neck.
i hav tryed every antidandruff/psoriasis shamp/con and i dont wash it more than twice a wk,i dont think it helps alot but i hav been using since start of tx and not keen on stoppin so id say dont expect a miricle cure its just the tx but i still use my t-gel aswell so just try em all 1 by 1 and see what works for u,oh yeah and keep ya fluids up,we tend to get very thirsty on tx and if we r dehydrated on tx our skin will get worse.
My mom has psorisis. She tried Tgel, Nizoral (which works if you just have mild dandruff) and then MG217. The MG217, tar shampoo, works like heaven for her. She has to use it for a few days straight if her scalp is really bad then as it gets better, she uses it once or twice a week. It's available at any drugstore or online drugstores.
I use to have psorriasis on my scalp. I would slightly wet the scalp & massage a heavy coat of Tgel in & put a processing cap over it for up to 4 hours & rinse. It works. I got this from watching Dr. Oz.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.